MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH RESECTION SHEATH, 24 FR., INTERMITTENT IRRIGATION; RESECTION SHEATHS, IRRIGATION RINGS, CYSTOSCOPE SHEATHS, HYSTEROSCOPE SHEATHS

OLYMPUS WINTER & IBE GMBH RESECTION SHEATH, 24 FR., INTERMITTENT IRRIGATION; RESECTION SHEATHS, IRRIGATION RINGS, CYSTOSCOPE SHEATHS, HYSTEROSCOPE SHEATHS
Model Number A22014A
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during an unspecified cystoscopy procedure, the ceramic insulation at the distal end of the resection sheath broke off and fell inside the patient.However, no fragment remained inside the patient since it was reportedly retrieved.No further information was provided but there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
The suspect medical device was not returned to the manufacturer for evaluation/investigation.The evaluation confirmed that the ceramic insulation at the distal end of the resection sheath was broken off.The cause of this damage is most likely mechanical overload as the result of the application of excessive force.Therefore, this event/incident was attributed to use error.Furthermore, a manufacturing and quality control review could not be performed since basic data of article identification (lot number) are missing.The case will be closed from olympus side with no further actions but the reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results and retrained to correctly use the olympus medical devices.

Brand Name
RESECTION SHEATH, 24 FR., INTERMITTENT IRRIGATION
Common Device Name
RESECTION SHEATHS, IRRIGATION RINGS, CYSTOSCOPE SHEATHS, HYSTEROSCOPE SHEATHS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
MDR Report Key7624079
Report Number9610773-2018-00059
Device Sequence Number11092142
Product Code FJL
UDI-Device Identifier04042761020893
UDI-Public04042761020893
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K931995
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22014A
Device Catalogue NumberA22014A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/08/2018
Supplement Date Received by Manufacturer08/21/2018
Initial Report FDA Received Date06/21/2018
Supplement Report FDA Received Date08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1